Virginia, 2008Tropical Storm in Virginia, September 6, 2008
September 6, 2008 · NWS AKQ · 14 events in 14 counties and zones
Tropical Storm Hanna affected much of central and eastern Virginia during Saturday, September 6th. Storm total rainfall ranged from around one inch to just below five inches.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Hanna affected much of central and eastern Virginia during Saturday, September 6th. Storm total rainfall ranged from around one inch to just below five inches. The highest sustained wind of 48 knots (55 mph) with a peak gust of 59 knots (68 mph) was recorded at the 3rd Island Bay Bridge Tunnel. Minimum pressure of 991 MB was recorded at the 3rd Island Bay Bridge Tunnel. Coastal storm tides of 2 feet or less above astronomical tide levels were common, with only minor beach erosion reported. Near the coast, as well as inland, tropical storm winds knocked down numerous trees and power lines, as well as caused minor structural damage. No fatalities or injuries were attributed to the winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 6, 3:59 AM EST, 1 minute earlier.
Area forecast discussion, Sep 6, 3:59 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
459 AM EDT SAT SEP 6 2008
.SYNOPSIS...
TROPICAL STORM HANNA WILL MOVE RAPIDLY NORTHEAST ACROSS EASTERN
VIRGINIA TODAY AND THE DELMARVA PENINSULA THIS EVENING. THE STORM
WILL CONTINUE TO ACCELERATE NORTHEAST ALONG THE NEW ENGLAND COAST
SUNDAY. HIGH PRESSURE BUILDS INTO THE AREA SUNDAY THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED GRIDS / ZFP TO REFLECT TORNADO WATCH 890 THRU 17Z FOR CSTL
CNTYS. XPCT THREAT FOR ISLTD TORNADOES / WATERSPOUTS TO INCREASE
AS OUTER BANDS OF HANNA APPRCH FROM THE S NXT SVRL HRS.
HANNA CONTS TO DOMINATE SHORT TERM PRD AND FCST WILL BE BASED ON
TCP TRACK / CRNT SFC OBS & RADAR TRENDS. BANDS OF MDT TO HVY RAIN
OVRSPRD RGN NXT FEW HRS...XCPT FOR CSTL AREAS WHERE PCPN TYPE WILL
BE MORE CONVECTIVE IN NATURE.
NXT THREAT WILL BE HVY RAINFALL W OF CIRCULATION. BEST FORCING /
LIFT PROGGED ABOUT 50 MILES EITHER SIDE OF I95 CORRIDOR WITH LTST
QPF FCST OF 4-6 INCH AMTS XPCTD THRU 00Z THEN SHIFTING NE AS SYSTM
ACCELERATES LATE THIS AFTRN AND EVE. BAROCLINC LEAF SETUP WUD
INDCT A TIGHT PCPN GRDNT ACROSS RGN. WUD NOT BE SURPRISED TO SEE
ISLTD AMTS OVR 7 INCHES B4 ALL SAID AND DONE. WILL BUMP UP QPF
AMTS IN HLS AND CONT CRNT FFA. WILL CONT TO MENTION ISLTD THUNDER
TDY.
ANTHR THREAT WILL BE THE GUSTY WNDS AS HANNAS CIRCULATION TRACKS
NE ACROSS FA. WND GUSTS AOA 40 ALONG AND E OF I95 WITH GUSTS ARND
50 ALONG CSTL SCTNS. 20-30 MPH XPCTD OVR WRN PIEDMONT. GIVEN AMT
OF RAINFALL XPCTD...THESE GUSTY WNDS CUD BE STRNG ENUF TO KNOCK
DOWN TREES AND TOSS ARND ANYTHING NOT SECURED. POWER OUTAGES ARE
EVEN PSBL.
WITH OVC CLD DECK AND PCPN XPCTD MOST OF THE DAY...TMPS WILL BE
HARD PRESSED TO GET MUCH ABV 80. AS SYSTM PULLS NE...CLOUDS MAY
ACTUALLY BEGIN TO BREAK UP A BIT ACROSS XTREME SW CNTYS ALONG WITH
PCPN RPDLY TAPERING OFF TO SCT SHWRS AFTR 21Z (FROM AVC TO ASJ).
PLEASE CONSULT THE LATEST TROPICAL STORM LOCAL STATEMENT FROM NWS
WAKEFIELD (HLSAKQ) FOR THE LATEST INFORMATION ON T.S. HANNA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
XPCT CNDTNS TO RAPIDLY IMPROVE TONITE AS HANNA MOVE NE AND AWAY
FROM RGN. HAVE CUT BACK POPS SOMEWHAT THIS EVE AND ENDED POPS ALL
TOGETHER AFTR 06Z EVEN ACROSS LWR MD ERN SHORE. SUBSIDENCE IN WAKE
OF SYSTM SHUD ALLOW FOR SKIES TO BECOME M CLR TO PT CLDY OVRNITE
ALONG WITH DMNSHG WNDS. LOWS 65-70.
HIGH PRESSURE BUILDS IN BEHIND HANNA SUNDAY AND MONDAY. TRPLCL AIRMASS
RESULTS IN A MSTLY SUNNY DAY WITH HIGHS IN THE M-U 80S AND LOWS IN
THE 60S...XCPT FOR SBY WHERE MIN TMPS DROP INTO THE 50S.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
MODELS CONTINUE TO SHOW ARRIVAL OF NEXT COLD FRONT MIDDAY TUE IN THE
NORTH AND TUESDAY EVENING ACRS THE SOUTH. BEST CHANCE FOR PRECIP MAY
BE POST FRONTAL FOR SRN ZONES TUE NGT/ERLY WED AS FLOW TURNS NNE.
STILL GOING MAINLY DRY FOR THE DAY WED EXCEPT FOR LINGERING 20% POPS
CLOSER TO STALLING BNDRY ACRS SOUTHERN ZONES. SHOULD BE FAIRLY
CLOUDY THROUGH MUCH OF THE DAY IF GFS/HPC SOLN IS CORRECT DUE TO
LINGERING NNE FLOW WITH STALLING BNDRY...AND THIS WOULD HOLD HIGHS
MAINLY UPR 70S TO NEAR 80.
MAINLY DRY THU/FRI...MODELS AND TPC FCST TRACK HAVE TRENDED FARTHER
SOUTH W/ NEXT TROPICAL SYSTEM (IKE). WILL CARRY A 20% AFTN/EVENG POP
FOR FRI. HIGHS NEAR AVG...MAINLY IN LWR 80S AND LOWS MID 50S TO MID
60S.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
AVN CONDITIONS WILL DETERIORATE THRU THE DAY AS HANNA MOVES THRU THE
REGION. OUTER BANDS OF MODERATE TO HEAVY RAINFALL ASSOCIATED WITH
HANNA CONTINUE TO ROTATE INLAND FROM THE S...MAINLY FROM I-95
W...WITH SCT SHRA DEVELOP E OF THERE. VSBYS/CIGS BECOMING AND
REMAINING MVFR/IFR IN THE HEAVIEST RAIN BANDS. DO EXPECT OCCASIONAL
BREAKS IN THE SHRAS NEAR THE COAST BETWEEN EACH ROTATING RAIN
BAND...INCLUDING AT ECG/ORF/PHF...BUT IT WILL BE DIFFICULT TO TIME
ANY DRY PERIODS SO HAVE KEPT PRECIP GOING ENTIRE TIME. POSSIBILITY
OF ISOLATED TS ESPECIALLY THIS AFTERNOON (GREATEST CHANCE AT COASTAL
TERMINALS)...AND WILL INCLUDE MENTION OF CB.
WINDS WILL ALSO RAPIDLY INCREASE STARTING IN THE S EARLY THIS
AM...THEN SPREADING INTO THE N/NE BY THE LATE AM AS THE SYSTEM MOVES
CLOSER...WITH OCCASIONAL GUSTS TO AROUND 40 KT POSSIBLE AT
ECG/ORF/PHF/RIC/SBY. WINDS WILL GRADUALLY DROP OFF AS HANNA PULLS
AWAY THIS EVENING...WITH PRECIP ALSO ENDING BY TONIGHT. EXPECT
WIDESPREAD FOG SAT NIGHT/MORNING AND AGAIN SUN NIGHT/MORNING WITH
PLENTY OF RESIDUAL MOISTURE IN PLACE FOLLOWING THE HEAVY RAINS.
DRY WEATHER EXPECTED TO THEN CONTINUE UNTIL TUESDAY EVENING...WHEN
NEXT FRONT APPROACHES.
&&
.MARINE...
TROPICAL STORM HANNA MAKING LANDFALL OVER SE NC (LONG BAY AREA)
EARLY THIS MORNING. TROPICAL STORM WARNINGS CONTINUE FOR THE ENTIRE
AKQ MARINE AREA. LATEST NHC STORM TRACK CONTINUES TO TAKE HANNA
INLAND OVER ERN NC THEN INTO SE VA THRU THE DAY...AND THEN
EVENTUALLY JUST OFFSHORE OF THE DELMARVA BY LATE THIS EVENING WITH
THE SYSTEM ACCELERATING AND TURNING MORE TO THE NE. LATEST MARINE
FCST PACKAGE HAS ALREADY BEEN ISSUED...AND WILL ISSUE THE NEXT FCST
UPDATE AFTER 5 AM WHEN THE NEW NHC WIND FIELDS ARE GENERATED.
WIND FCST CONTINUES TO FOLLOW TPC TRACK. EXPECT EAST TO SE FLOW TO
STRENGTHEN IN THE NEXT FEW HOURS...PARTICULARLY OVER SRN 1/2 OF THE
MARINE AREA WHERE GUSTS TO 40-45 KT CAN BE EXPECTED BY LATER THIS
MORNING.
TIMING OF HIGHEST WINDS WILL GENLY BE MRNG THRU MID AFTN SOUTH AND
IN BAY/SND AND AFTN TO ERLY EVENG NRN CSTL WTRS. GUSTS OF 50 KT+
WILL BE POSSIBLE FOR ALL CSTL WTRS...WITH GUSTS AROUND 45-50 KT ON
THE BAY AND SOUND.
SEAS WILL ALSO BE VERY HAZARDOUS WITH SRN BUOYS ALREADY REPORTING 6
TO 8 FT. SEAS WILL CONTINUE TO BUILD UP TO 11 TO 14 FT OVER THE CSTL
WATERS AND UP TO 4 TO 6 FT OVER THE BAY...WITH MOUTH OF THE BAY
WAVES TOPPING OUT AT 7 TO 8 FT.
WITH SUCH A FAST TRACK (FWD SPEED OF 20 KT OR MORE) CSTL FLOODING
ISSUES ARE EXPECTED TO BE MINOR FOR THE MOST PART WITH LOW END
MODERATE CONDITIONS POSSIBLE. BEST ESTIMATES ARE FOR TIDAL ANOMALIES
OF 1 TO 2 FT ABOVE MLLW TODAY. FLOW RAPIDLY SHIFTS TO NW LATER TNGT.
(SEE WBCHLSAKQ FOR DETAILS ON HIGH TIDE TIMES AND ANOMALIES).
HANNA RAPIDLY PULLS NE OF SOUTHERN MARINE AREA BY THIS AFTERNOON/
EARLY EVENING...AND THEN AFTER MIDNIGHT FOR VA/MD ERN SHORE ZONES.
GUSTY NW FLOW (GUSTS TO 40-50 KTS) EXPECTED TO LINGER THROUGH EARLY
THIS EVENG...ESPECIALLY FOR CSTL WTRS N OF PARRAMORE. OTHERWISE MUCH
LIGHTER WINDS GENLY 20 KTS OR LESS AFTER MIDNIGHT TONIGHT AND INTO
SUNDAY MORNING.
MARINERS/BOATERS ARE ADVISED TO REMAIN IN PORT UNTIL THE STORM
PASSES.
ALL MARINE INTERESTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
FROM THE NATIONAL HURRICANE CENTER FOR INFORMATION ON HANNA.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ021>023.
TROPICAL STORM WARNING FOR MDZ021>025.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ012.
TROPICAL STORM WARNING FOR NCZ015>017-030>032-102.
TROPICAL STORM WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR
NCZ012>014.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ048-049-060>090-
092.
TROPICAL STORM WARNING FOR VAZ075-077-078-084>086-089>091-
093>100.
TROPICAL STORM WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR
VAZ072>074-076-081>083-088-092.
MARINE...TROPICAL STORM WARNING FOR ANZ630>633-650-652-654-656-658-670.
&&
SYNOPSIS...MPR
NEAR TERM...MPR/SMF
SHORT TERM...MPR
LONG TERM...LKB
AVIATION...JEF
MARINE...JEFHazardous weather outlook, Sep 5, 3:57 PM EST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 PM EDT FRI SEP 5 2008
ANZ630>632-650-652-654-656-MDZ024-025-VAZ091-093>100-060900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
INLAND WORCESTER-MARYLAND BEACHES-YORK-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
457 PM EDT FRI SEP 5 2008
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
TROPICAL STORM HANNA WILL APPROACH FROM THE SOUTH TODAY AND IS
FORECAST TO TRACK INLAND EARLY SATURDAY MORNING. IN ADDITION TO
LOCALLY HEAVY RAINFALL...ISOLATED WEAK TORNADOES OR WATERSPOUTS
ARE POSSIBLE...MAINLY LATE THIS EVENING AND OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ALSO...SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL TOTALS TO NWS WAKEFIELD.
MDZ021>023-VAZ075-077-078-084>086-089-090-060900-
DORCHESTER-WICOMICO-SOMERSET-WESTMORELAND-NORTHUMBERLAND-LANCASTER-
GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-
457 PM EDT FRI SEP 5 2008
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT SATURDAY THROUGH
SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ALSO...SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL TOTALS TO NWS WAKEFIELD.
VAZ072>074-076-081>083-088-092-060900-
KING WILLIAM-KING AND QUEEN-ESSEX-RICHMOND-PRINCE GEORGE-
CHARLES CITY-NEW KENT-SUSSEX-SOUTHAMPTON-
457 PM EDT FRI SEP 5 2008
...TROPICAL STORM WIND WARNING IN EFFECT FROM 2 AM TO 2 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT SATURDAY THROUGH
SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WIND WARNING.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WIND WARNING.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL TOTALS TO NWS WAKEFIELD.
ANZ633-658-NCZ015>017-030>032-102-060900-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
457 PM EDT FRI SEP 5 2008
...TORNADO WATCH 889 IN EFFECT UNTIL 5 AM EDT SATURDAY...
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...COASTAL NORTHEAST NORTH CAROLINA AND THE
NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
TROPICAL STORM WARNING.
TROPICAL STORM HANNA WILL APPROACH FROM THE SOUTH TODAY AND IS
FORECAST TO TRACK INLAND EARLY SATURDAY MORNING. IN ADDITION TO
LOCALLY HEAVY RAINFALL...ISOLATED WEAK TORNADOES OR WATERSPOUTS
ARE POSSIBLE...MAINLY LATE THIS EVENING AND OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ALSO...SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL TOTALS TO NWS WAKEFIELD.
NCZ013-014-060900-
HERTFORD-GATES-
457 PM EDT FRI SEP 5 2008
...TORNADO WATCH 889 IN EFFECT UNTIL 5 AM EDT SATURDAY...
...TROPICAL STORM WIND WARNING IN EFFECT FROM 2 AM TO 2 PM EDT
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
TROPICAL STORM WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ALSO...SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL TOTALS TO NWS WAKEFIELD.
NCZ012-060900-
NORTHAMPTON NC-
457 PM EDT FRI SEP 5 2008
...TORNADO WATCH 889 IN EFFECT UNTIL 5 AM EDT SATURDAY...
...TROPICAL STORM WIND WARNING IN EFFECT FROM 2 AM TO 2 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT SATURDAY THROUGH
SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
TROPICAL STORM WIND WARNING.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WIND WARNING.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ALSO...SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL TOTALS TO NWS WAKEFIELD.
VAZ048-049-060>071-079-080-087-060900-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-GREENSVILLE-
457 PM EDT FRI SEP 5 2008
...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT SATURDAY THROUGH
SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL TOTALS TO NWS WAKEFIELD.
05
Tropical Storm, Accomack
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- Accomack forecast zone
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Few trees were downed. Rainfall amount of 1.16 inches was recorded near Onancock.
Tropical Storm, Chesapeake
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- Chesapeake forecast zone
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.688, -76.312 (the zone’s center; the record gives no point)
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Numerous trees were downed and two trees fell on cars.
Tropical Storm, Gloucester
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- Gloucester forecast zone
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.401, -76.523 (the zone’s center; the record gives no point)
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Few trees were downed. Rainfall amount of 1.56 inches was recorded near Ware Neck.
Tropical Storm, Isle of Wight
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- Isle of Wight forecast zone
- Property damage
- $5,000
- Reported by
- Emergency Manager
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Few trees were downed. Rainfall amount of 1.97 inches was recorded near Carrsville.
Tropical Storm, Lancaster
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- Lancaster forecast zone
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.702, -76.420 (the zone’s center; the record gives no point)
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Few trees were downed. Rainfall amount of 2.09 inches was recorded near Urbanna.
Tropical Storm, Mathews
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- Mathews forecast zone
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.417, -76.271 (the zone’s center; the record gives no point)
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Few trees were downed.
Tropical Storm, Middlesex
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- Middlesex forecast zone
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.597, -76.578 (the zone’s center; the record gives no point)
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Few trees were downed.
Tropical Storm, Newport News
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- Newport News forecast zone
- Property damage
- $10,000
- Reported by
- Emergency Manager
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Several trees were downed. Rainfall amount of 1.66 inches was recorded about three miles northwest of Newport News.
Tropical Storm, Norfolk
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- Norfolk forecast zone
- Property damage
- $10,000
- Reported by
- Emergency Manager
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Several trees were downed.
Tropical Storm, Northampton
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- Northampton forecast zone
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.301, -75.928 (the zone’s center; the record gives no point)
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Several trees were downed. Rainfall amount of 1.27 inches was recorded at Eastville.
Tropical Storm, Northumberland
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- Northumberland forecast zone
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.882, -76.472 (the zone’s center; the record gives no point)
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Few trees were downed.
Tropical Storm, Suffolk
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- Suffolk forecast zone
- Property damage
- $5,000
- Reported by
- Emergency Manager
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Few trees were downed.
Tropical Storm, Virginia Beach
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- Virginia Beach forecast zone
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.738, -76.005 (the zone’s center; the record gives no point)
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Numerous trees were downed and one tree fell on a house. Rainfall amount of 1.13 inches was recorded at Bayside.
Tropical Storm, York
- When
- September 6, 4:00 AM EST to 4:00 PM EST
- Where
- York forecast zone
- Property damage
- $10,000
- Reported by
- Emergency Manager
Tropical Storm Hanna produced heavy rain and gusty winds across much of the county. Few trees were downed. Rainfall amount of 1.44 inches was recorded near Seaford.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Connecticut, September 6 to 7, 20081 death · 7 events
- Flash Flooding and High Wind in North Carolina, September 6, 2008$2.5 million · 50 kt wind · 29 events
- Tornado in Pennsylvania, September 6, 2008$1.5 million · EF1 · 1 event
- Flash Flood and Flooding in New Hampshire, September 6 to 7, 2008$785,000 · 3 events
- Tropical Storm and Flooding in Massachusetts, September 6 to 7, 2008$162,000 · 9 events
- Tropical Storm and Storm Surge in Pennsylvania, September 6, 2008$100,000 · 8 events
- Tropical Storm in New York, September 6 to 7, 2008$71,000 · 15 events
- Flooding in New Hampshire, September 6 to 9, 2008$105,000 · 4 events
- Flood and Heavy Rain in Connecticut, September 6, 2008$100,000 · 2 events
- Heavy Rain in Virginia, September 6, 200836 events
- Tropical Storm in North Carolina, September 6, 2008$40,000 · 6 events
- Tropical Storm and Flash Flooding in Virginia, September 6, 2008$2,000 · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136231, 136236, 136242, 136247, 136251, 136254, 136256, 136258, 136259, 136260, 136261, 136332, 136341, 136356.